Alert archive / Nevada / Excessive Heat Warnings in 2021

Excessive Heat Warning 3, NWS Elko, NV

July 12, 20215 counties in Nevada

NWS Elko, NV issued this excessive heat warning at Jul 12, 2021, 8:57 PM PDT for 5 counties in Nevada. It was in force for 24 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2021, 8:57 PM PDT (03:57 UTC)
Expired
Jul 13, 2021, 8:39 PM PDT
In force
24 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV

The radar

The Elko radar (KLRX), 72 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 1:47 PM PDTTSTM WND GST 5917 Nne Blue Eagle Ranch, NVMESONET STATION CCRN2 CURRANT CREEK RAWS.
Jul 13, 3:27 PM PDTTSTM WND GST 6938 Wsw Blue Eagle Ranch, NVMESONET STATION PANN2 PANCAKE RAWS.
Jul 13, 3:38 PM PDTTSTM WND GST 5817 Ssw New Pass Summit, NVMESONET STATION GRVN2 DESATOYA MOUNTAIN RAWS.
Jul 13, 4:27 PM PDTNON-TSTM WND GST 9038 Wsw Blue Eagle Ranch, NVMESONET STATION PANN2 PANCAKE RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 4.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
4082 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS75 KLKN 130357
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
857 PM PDT Mon Jul 12 2021

NVZ030-033-036-040-041-131900-
/O.CAN.KLKN.EH.W.0002.000000T0000Z-210714T0400Z/
/O.NEW.KLKN.EH.W.0003.210713T0400Z-210714T0400Z/
Humboldt County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
West Wendover, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
857 PM PDT Mon Jul 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...Dangerously hot conditions with high temperatures in the
  upper 90s to mid 100s.

* WHERE...Humboldt County, Southeastern Elko County, Northern 
  Lander County and Northern Eureka County, Northwestern Nye 
  County and Northeastern Nye County.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Extreme heat over long periods will significantly
  increase the potential for heat related illnesses, particularly
  for those working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ038-131900-
/O.CAN.KLKN.HT.Y.0005.000000T0000Z-210714T0400Z/
/O.NEW.KLKN.HT.Y.0006.210713T0400Z-210714T0400Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
857 PM PDT Mon Jul 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT TUESDAY...

* WHAT...Dangerously hot conditions with high temperatures in 
  the 90s to low 100s.

* WHERE...Southwest Elko County.

* WHEN...Until 9 PM PDT Tuesday.

* IMPACTS...Exposure to hot temperatures for long periods may lead
  to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ031-034-035-039-130500-
/O.CAN.KLKN.HT.Y.0005.000000T0000Z-210713T0400Z/
Northern Elko County-Ruby Mountains and East Humboldt Range-
White Pine County-South Central Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, and Oasis
857 PM PDT Mon Jul 12 2021

...HEAT ADVISORY IS CANCELLED...

While temperatures will remain well above normal throughout the
week, afternoon highs and morning low temperatures will no longer
be meeting Heat Advisory criteria and therefore will be allowed to
expire. 

$$

NVZ037-130500-
/O.CAN.KLKN.HT.Y.0004.000000T0000Z-210713T0400Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
857 PM PDT Mon Jul 12 2021

...HEAT ADVISORY IS CANCELLED...

While temperatures will remain well above normal throughout the
week, afternoon highs and morning low temperatures will no longer
be meeting Heat Advisory criteria and therefore will be allowed to
expire. 

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
2 follow-up statements
591 
WWUS75 KLKN 130910
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
210 AM PDT Tue Jul 13 2021

NVZ030-033-036-040-041-140015-
/O.CON.KLKN.EH.W.0003.000000T0000Z-210714T0400Z/
Humboldt County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
West Wendover, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
210 AM PDT Tue Jul 13 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions with high temperatures in the
  upper 90s to low 100s.

* WHERE...Humboldt County, Southeastern Elko County, Northern 
  Lander County and Northern Eureka County, Northwestern Nye 
  County and Northeastern Nye County.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Extreme heat over long periods will significantly 
  increase the potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ038-140015-
/O.CON.KLKN.HT.Y.0006.000000T0000Z-210714T0400Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
210 AM PDT Tue Jul 13 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Dangerously hot conditions with high temperatures in 
  the 90s to low 100s.

* WHERE...Southwest Elko County.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Exposure to hot temperatures for long periods may 
  lead to heat illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
683 
WWUS75 KLKN 140339
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
839 PM PDT Tue Jul 13 2021

NVZ030-033-036-040-041-140445-
/O.CAN.KLKN.EH.W.0003.000000T0000Z-210714T0400Z/
Humboldt County-Southeastern Elko County-
Northern Lander County and Northern Eureka County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
West Wendover, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
839 PM PDT Tue Jul 13 2021

...EXCESSIVE HEAT WARNING IS CANCELLED...

While temperatures will remain well above normal throughout the
week, afternoon highs and morning low temperatures will no longer
be meeting Excessive Heat Warning criteria and therefore will be 
allowed to expire.

$$

NVZ038-140445-
/O.CAN.KLKN.HT.Y.0006.000000T0000Z-210714T0400Z/
Southwest Elko County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
839 PM PDT Tue Jul 13 2021

...HEAT ADVISORY IS CANCELLED...

While temperatures will remain well above normal throughout the
week, afternoon highs and morning low temperatures will no longer
be meeting Heat Advisory criteria and therefore will be allowed to
expire.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this excessive heat warning went out at Jul 12, 2:27 PM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jul 12, 2:27 PM PDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Elko NV
227 PM PDT Mon Jul 12 2021

.SYNOPSIS...Hot weather continues over next few days with a light cooling
trend starting Wednesday. Winds will be breezy today and tomorrow
afternoons. Potential exists for isolated showers and storms each
day as well, with central Nevada as the main focus.

&&

.SHORT TERM...Today through Wednesday night.

Latest satellite imagery is showing that cumulus buildup has
started with a few storms already well into development. Ground
sensors have even pick up a couple of strike to the south in
Northern Nye county. As the afternoon progresses look for more
potential isolated thunderstorm to pop up south of US-50, with a
few dry thunderstorms possible north of the corridor. Meanwhile,
to the north hot and breezy conditions will be the mainstay for
the afternoon as models see the dominate ridge flatten a bit.
Tuesday will see more of the same as moisture continues to be
pulled in from the south. For the thunderstorms tomorrow, look for
wetter storms with the focus more over White Pine and Eastern
Eureka counties. Meanwhile, winds are expected to still be breezy
but more isolated to Elko county. By Wednesday afternoon look for
thunderstorm potential to be more isolated to White Pine and
Northeastern Nye counties with winds back to a more calm state.
Despite the activity, temperatures are expected to remain hot over
the next couple of days with locations staying in the 90s to
triple digits. Overnights do get a little more better as we see
temperatures go from mid to high 60s tonight to 50s to 60s
tomorrow night.

.LONG TERM....Wednesday night through next Monday.

All model simulations are showing a weak upper trough across the
west coast of the United States. This trough will gradually lower
heights across the area, bringing southwesterly flow to northern
and central Nevada. For now, temperatures each afternoon will run
in the low to upper 90s through the period with overnight lows in
the 50s for the most part. Winds will be breezy each afternoon,
though Friday and Saturday afternoon we could see locally windy
conditions. These two afternoons may be close to critical wind/RH
and so we will go with enhanced concerns there. Some moisture may
move northward for east-central Nevada Thursday for possible
isolated dry thunderstorms, and or build-ups/virga showers. Main
threat there will be lightning and strong, gusty outflow winds.
The next chance for isolated dry storms appears to be next Sunday
and Monday as some solutions are trying to re-establish the Four
corners ridge, allowing for a southerly flow to develop and bring
moisture northward.

&&

.AVIATION...Breezy to locally windy conditions are expected at
all terminals Tuesday afternoon. Smoke from wildfires west of the
forecast area will continue to plague TAF sites with periods of
slightly lower visibility, particularly across the northern TAF
sites. Isolated to scattered thunderstorms will also be possible
across the central with KELY and KTPH being impacted. Strong gusty
outflows will be possible from any thunderstorms.

&&

.FIRE WEATHER...Latest satellite imagery has begun to show storms
building over the region with in-cloud lightning being generated
as far north as southern Elko county. Lightning is expected to
stay limited, but look for storms to continue into the evening
hours with zones 425, 426, and 427 being the main focus area.
Winds are expected to be a bit breezy in the northern zones with
the potential of red flag criteria being met in some areas, but
not expected last long. Look for Tuesday and Wednesday to be a
repeat of today with slightly wetter storms expected in zone 425
and eastern 427 and lighter winds to the north.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM PDT this evening for Northern Elko
County-Ruby Mountains and East Humboldt Range-South Central Elko
County-Southern Lander County and Southern Eureka County-White
Pine County.

Excessive Heat Warning until 9 PM PDT Tuesday for Humboldt
County-Northeastern Nye County-Northern Lander County and
Northern Eureka County-Northwestern Nye County-Southeastern Elko
County.

Heat Advisory until 9 PM PDT Tuesday for Southwest Elko County.

&&

94/86/86/94

In the hours before

Special weather statement, Jul 12, 3:10 PM PDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Elko NV
310 PM PDT Mon Jul 12 2021

NVZ040-122300-
Northwestern Nye County NV-
310 PM PDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 400
PM PDT...

At 310 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles southeast of Gabbs, moving east at 15 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Gabbs and Berlin Ichthyosaur SP.

LAT...LON 3883 11810 3885 11810 3894 11753 3850 11742
      3849 11771
TIME...MOT...LOC 2210Z 260DEG 15KT 3867 11776

99
Local storm report, Jul 12, 5:03 PM PDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
503 PM PDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     38 WSW BLUE EAGLE RANCH 38.30N 116.19W
07/12/2021  M63 MPH          NYE                NV   MESONET

            MESONET STATION PANN2 PANCAKE RAWS.

&&

90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:57 PM PDTHeat AdvisoryLKNElko24 hr
Jul 13, 1:53 PM PDTSpecial Weather StatementLKNEureka37 min
Jul 13, 2:12 PM PDTSpecial Weather StatementLKN48 min
Jul 13, 2:23 PM PDTSpecial Weather StatementLKN52 min
Jul 13, 2:34 PM PDTSpecial Weather StatementLKN41 min
Jul 13, 2:53 PM PDTSpecial Weather StatementLKN52 min
Jul 13, 3:19 PM PDTSpecial Weather StatementLKN41 min
Jul 13, 3:55 PM PDTSevere Thunderstorm WarningLKNNye35 min
Jul 13, 4:12 PM PDTSpecial Weather StatementLKN48 min

Nearby

Excessive Heat Warnings in Nevada, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.